Utah, 2007Heavy Snow in Utah, January 11 to 13, 2007
January 11 to 13, 2007 · NWS SLC · 7 events in 7 counties and zones
A Pacific storm system brought up to a foot of snow to the central and southern mountains of Utah. The I-15 corridor from Fillmore to Cedar City was hit particularly hard behind a cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system brought up to a foot of snow to the central and southern mountains of Utah. The I-15 corridor from Fillmore to Cedar City was hit particularly hard behind a cold front. Most of the snow in this are fell within a few hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jan 11, 9:30 PM MST, 30 minutes earlier.
Area forecast discussion, Jan 11, 9:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 PM MST THU JAN 11 2007
.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL MOVE SLOWLY EAST
THROUGH THE GREAT BASIN TONIGHT THROUGH SATURDAY. THE ASSOCIATED
COLD FRONT WILL MOVE SLOWLY INTO SOUTHERN UTAH TONIGHT THEN STALL
THROUGH FRIDAY.
&&
.DISCUSSION...MEAN LONGWAVE TROUGH CONTINUES TO DEVELOP ACROSS THE
WESTERN CONUS THIS EVENING. SHORTWAVE TROUGH CURRENTLY DIGGING
THROUGH NORTHERN CA QUICKLY BECOMING DOMINANT FEATURE ACROSS THE
REGION. AS THIS FEATURE CONTINUES TO DIG SOUTH CLOSED LOW FORECAST
TO DEVELOP IN THE LEE OF THE SIERRA BY FRIDAY MORNING...THEN DROP
SOUTH INTO THE SOUTHERN GREAT BASIN DURING THE DAY.
SURFACE FRONT CURRENTLY EXTENDS ALONG ROUGHLY A PRICE TO CEDAR CITY
LINE...WITH 700MB BAROCLINIC ZONE STRETCHING ACROSS CENTRAL UT.
ALTHOUGH BAND OF PRECIP REMAINS IN AN AREA OF MARGINAL RADAR
COVERAGE...IR AND 11-3.9 IMAGERY ALONG WITH SURFACE OBS INDICATE
BAND OF MODERATE TO HEAVY SNOWFALL LIKELY EXTENDS ROUGHLY 50-100
MILES NORTH OF SURFACE FRONT...CURRENTLY IMPACTING AREAS AROUND
DELTA AND LIKELY REACHING MILFORD SHORTLY. EXPECT HEAVY SNOW TO
PERSIST ALONG BAROCLINIC ZONE ACROSS SOUTHERN AND CENTRAL UT
OVERNIGHT AND INTO THE MORNING HOURS FRIDAY. FURTHER
NORTH...OCCASIONAL LIGHT SNOW OR FLURRIES LIKELY ACROSS THE WASATCH
FRONT OVERNIGHT WITH LITTLE OR NO ACCUMULATION ANTICIPATED.
OCCASIONAL BURSTS OF CONVECTION HAVE BEEN NOTED OVER THE GSL LATE
THIS AFTERNOON AND EVENING...AND THIS MAY CONTINUE TO BE THE CASE
OVERNIGHT. THESE SHOWERS HAVE PRIMARILY PROPAGATED SOUTHWEST INTO
WESTERN TOOELE AND SKULL VALLEY. CONSIDERING LIMITED DEPTH OF
INSTABILITY AND STRONG DIRECTIONAL SHEAR ANY ADDITIONAL SHOWERS WILL
LIKELY REMAIN WEAK AND DISORGANIZED.
AS PRIMARY UPPER LOW BEGINS TO TRACK EAST ACROSS THE SOUTHERN GREAT
BASIN FRIDAY...WAVE EXPECTED TO DEVELOP ALONG BAROCLINIC
ZONE...WHICH SHOULD ENHANCE HEAVY SNOW ACROSS SOUTHERN AND CENTRAL
UTAH. THIS SNOW LIKELY TO SPREAD INTO THE SOUTHERN WASATCH FRONT
DURING THE AFTERNOON...AND PERHAPS INTO THE SALT LAKE AND TOOELE
VALLEYS LATE IN THE AFTERNOON THROUGH THE EVENING FRIDAY.
HAVE ALREADY CANCELED HEADLINES FOR NORTHERN AND CENTRAL WASATCH
FRONT...AND WILL LIKELY BE DROPPING HEADLINES FOR SOUTHERN WASATCH
FRONT AS WELL AS THE GREAT SALT LAKE DESERT/MOUNTAINS SHORTLY.
&&
.AVIATION...BAND OF HEAVY SNOW HAS MOVED WELL SOUTH OF THE SLC
TERMINAL AT THIS TIME. FOR THE REST OF THE NIGHT...EXPECT A 40
PERCENT CHANCE OF OCCASIONAL LIGHT SNOW SHOWERS OR FLURRIES WITH
LITTLE ACCUMULATION AT SLC. CONDITIONS WILL BE PREDOMINANTLY VFR
WITH CEILINGS IN THE 5000-6000FT AGL RANGE...WITH CONDITIONS
LOWERING BRIEFLY TO MVFR OR HIGH-END IFR IN SNOW SHOWERS. WINDS ARE
EXPECTED TO REMAIN NORTHWESTERLY THROUGH THE NIGHT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING THROUGH FRIDAY EVENING UTZ008>010.
...WINTER STORM WARNING THROUGH 6 PM MST SATURDAY UTZ017.
...WINTER STORM WARNING THROUGH MIDNIGHT MST FRIDAY UTZ014>016.
...SNOW ADVISORY UNTIL 4AM MST FRIDAY UTZ006-007.
...WINTER STORM WATCH FRIDAY MORNING THROUGH SATURDAY AFTERNOON
UTZ018.
WY...SNOW ADVISORY UNTIL 4AM MST FRIDAY WYZ021.
&&
SEAMAN/CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jan 11, 4:27 PM MST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
427 PM MST THU JAN 11 2007
UTZ001>011-WYZ021-121400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
427 PM MST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF UTAH AND
EXTREME SOUTHWEST WYOMING.
.DAY ONE...TONIGHT
BANDS OF SNOW WILL CONTINUE ACROSS THE OUTLOOK AREA TONIGHT...
WITH THE BULK OF THE SNOW SOUTH OF ABOUT I-80. SEE THE LATEST
WINTER WEATHER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A VERY COLD AND SOMEWHAT MOIST AIRMASS WILL REMAIN ACROSS
NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH SATURDAY. OCCASIONAL
SNOW IS EXPECTED FRIDAY AND SATURDAY...WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE ONCE AGAIN IN THE MOUNTAINS. REFERENCE THE
LATEST WINTER WEATHER STATEMENT FOR DETAILS.
HIGH PRESSURE WILL BRING A DRIER AIRMASS MONDAY BUT COLD
TEMPERATURES WILL PERSIST ACROSS THE REGION THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ012>021-121400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
427 PM MST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF SOUTHERN UTAH.
.DAY ONE...TONIGHT
A COLD FRONT WILL MOVE SLOWLY SOUTH THROUGH THE OUTLOOK AREA
TONIGHT...THEN STALL ACROSS SOUTHEASTERN UTAH LATE TONIGHT. GUSTY
SOUTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR AHEAD OF THE FRONT.
SNOW...LOCALLY HEAVY...WILL DEVELOP ALONG AND BEHIND THE FRONT AND
CONTINUE THROUGH THE NIGHT. SEE THE LATEST WINTER WEATHER STATEMENT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS PORTIONS OF SOUTHERN
AND CENTRAL UTAH THROUGH SATURDAY. THE HEAVIEST SNOW WILL BE OVER
THE MOUNTAINS AND ALONG THE STALLED COLD FRONT. THE FRONT WILL
FINALLY MOVE OFF TO THE EAST FRIDAY NIGHT. THE AIRMASS BEHIND
THE FRONT WILL BE COLD ENOUGH FOR SNOW AT THE LOWEST ELEVATIONS OF
THE STATE WHERE SOME ACCUMULATION IS POSSIBLE. SEE THE LATEST WINTER
WEATHER STATEMENT FOR DETAILS.
DRIER WEATHER IS EXPECTED FOR SOUTHERN UTAH STARTING SUNDAY THROUGH
MID WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Wasatch Plateau/Book Cliffs
- When
- January 11, 10:00 PM MST to January 12, 12:00 PM MST
- Where
- Wasatch Plateau/Book Cliffs forecast zone
- Reported by
- Mesonet
Based on snow-water equivalent, Indian Canyon SNOTEL received about 12 inches in 12 hours.
Heavy Snow, West Central Utah/Delta
- When
- January 11, 11:00 PM MST to January 12, 2:00 PM MST
- Where
- West Central Utah/Delta forecast zone
- Reported by
- Mesonet
Fillmore received 6 inches of snow.
Heavy Snow, Western Unita Mountains
- When
- January 12, 1:00 AM MST to 4:00 PM MST
- Where
- Western Unita Mountains forecast zone
- Reported by
- Mesonet
Based on snow-water equivalent reports and nearby stations, the western Uintas received about 14 inches of snow for the storm total.
Heavy Snow, Central and Southwest Mountains
- When
- January 12, 1:00 AM MST to 6:00 PM MST
- Where
- Central and Southwest Mountains forecast zone
- Reported by
- Trained Spotter
Ski Patrol reported 12 inches of snow at Brian Head.
Heavy Snow, Southwest Utah/Cedar City/Milford
- When
- January 12, 1:00 AM MST to 11:00 PM MST
- Where
- Southwest Utah/Cedar City/Milford forecast zone
- Reported by
- Trained Spotter
Cedar City received 8 inches of snow, including 3 inches in one hour.
Heavy Snow, Western Unita Basin
- When
- January 12, 6:00 AM MST to 11:00 PM MST
- Where
- Western Unita Basin forecast zone
- Reported by
- Trained Spotter
Duchesne received 7 inches of snow.
Heavy Snow, Castle Country/Price/Castle/Dale/Emery
- When
- January 12, 6:00 PM MST to January 13, 6:00 AM MST
- Where
- Castle Country/Price/Castle/Dale/Emery forecast zone
- Reported by
- Trained Spotter
Price received 6 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in California, January 11 to 24, 2007$709 million · 4 events
- Cold in California, January 11 to 24, 20071 death · 4 events
- Winter Storm and Heavy Snow in Colorado, January 11 to 14, 200721 events
- Strong Wind in Texas, January 11, 2007$25,000 · 1 event
- High Surf in Hawaii, January 11 to 14, 200713 events
- Winter Storm and Heavy Snow in Montana, January 11, 20076 events
- Winter Storm and Heavy Snow in Utah, January 11 to 13, 20076 events
- Extreme Cold in Montana, January 11, 20073 events
- Extreme Cold in Idaho, January 11 to 13, 20073 events
- Winter Storm in Wyoming, January 11, 20072 events
- Winter Storm in Wyoming, January 11, 20072 events
- Frost and Freeze in Oregon, January 11 to 12, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11939, 11940, 11754, 11941, 11944, 11942, 11943.